Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2012, 4:59 AM EDT for Pickens County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 4:59 AM EDT (08:59 UTC)
- Expired
- Jul 20, 2012, 5:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Pickens County, GA
The radar
The Atlanta radar (KFFC), 133 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850
WWUS82 KFFC 200859
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT FRI JUL 20 2012
GAZ007-013-014-200930-
459 AM EDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 530 AM EDT...
AT 456 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEQUOYAH LAKE... AND MOVING SOUTHEAST AT 25
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS NORTHEAST PICKENS...NORTH DAWSON AND SOUTHEAST GILMER
COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JASPER...TALKING ROCK...CARTECAY...SEQUOYAH
LAKE...LAKE TAMARACK...MARBLEHILL...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN AND JUNO. HEAVY DOWNPOURS COULD
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3459 8419 3454 8419 3451 8416 3451 8415
3438 8421 3450 8453 3467 8444
TIME...MOT...LOC 0858Z 294DEG 22KT 3455 8438
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:06 AM EDT, 53 minutes earlier.
Area forecast discussion, Jul 20, 4:06 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 AM EDT FRI JUL 20 2012 .SHORT TERM /TODAY THROUGH SATURDAY/... INITIAL CONCERN IS THE CONVECTIVE COMPLEX (MCS) SPREADING SOUTHWARD FROM TN THIS MORNING. REGIONAL RADARS...CLOUD TOP TEMPERATURES NOTED ON SATELLITE AND LIGHTNING DATA ALL SUGGEST THE STRONGER STORMS WILL PUSH INTO NORTH AL... WITH A WEAKENING TREND NOTED FOR CONVECTION MOVING INTO NORTH GA. THEREFORE...EXPECT MAINLY SHOWERS TO PUSH ACROSS NORTH GA THIS MORNING...TO INCLUDE METRO ATLANTA...BEFORE DISSIPATING. HOWEVER...CANNOT RULE OUT A THUNDERSTORM OR TWO WITH THIS ACTIVITY...SO WILL MENTION A SLIGHT CHANCE OF THUNDER THROUGH THE MORNING HOURS. THE GREATER THUNDERSTORM THREAT WILL OCCUR DURING AFTERNOON HEATING AS AN ACTIVE UPPER TROUGH INTERACTS WITH A MOIST (NEAR 2 INCH PW'S) AND UNSTABLE AIR MASS (1500-2500 J/KG CAPE) TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. REMNANT OUTFLOW BOUNDARIES FROM THIS MORNING'S MCS SHOULD HELP PROVIDE A FOCUS FOR STORM DEVELOPMENT... AND THIS SHOULD OCCUR MAINLY OVER NORTH GA WHERE BOUNDARIES SHOULD BE LINGERING. A SLIGHT INCREASE IN VERTICAL WIND SHEAR FROM A STRENGTHENING SW MID LEVEL FLOW AHEAD OF A COLD FRONT PUSHING INTO TN TODAY COULD AID IN STRONG TO SEVERE STORM DEVELOPMENT... ESPECIALLY IF ENHANCED BY WEAK DISTURBANCES TRAVERSING THE UPPER TROUGH TODAY. SPC HAS PLACED NORTH GA IN A SLIGHT RISK TODAY... MAINLY NORTH OF A HAMILTON TO MONTICELLO TO WASHINGTON LINE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS... BUT ALSO EXPECT FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL WITH THE STRONGER STORMS. ANY SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAIN... AND COULD RESULT IN BRIEF LOCALIZED FLASH FLOODING. MODELS AGREE ON STALLING THE COLD FRONT OVER TN TONIGHT... THEN SAGGING THE FRONT INTO NORTH GA ON SATURDAY WHERE IT LIKELY LINGERS BEFORE PUSHING BACK NORTH ON SUNDAY. WILL CONTINUE TO SHOW A SLIGHT CHANCE OF THUNDER OVERNIGHT... WITH LIKELY POPS WARRANTED AGAIN ON SATURDAY AS THE ACTIVE UPPER TROUGH INTERACTS WITH THE FRONTAL BOUNDARY. INCREASING CLOUDS AND CONVECTIVE ACTIVITY SHOULD HOLD DAYTIME HIGHS DOWN INTO THE 80S FOR MOST AREAS TODAY AND AGAIN ON SATURDAY. HAVE LEANED TOWARD A MAV AND MET BLEND THROUGH THE SHORT TERM AS MAV LOOKED A BIT WARM AND MET COOL FOR HIGHS. THE LOWS WERE VERY CLOSE AND LOOKED REASONABLE. 39 .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FRONTAL BOUNDARY WHICH SAGS OVER GA SAT WILL BEGIN TO PUSH BACK NORTHWARD SAT NIGHT AS BERMUDA LIKE RIDGE BUILDS OFF THE GA/CAROLINA COAST. THE BOUNDARY KEEPS A DECENT AMOUNT OF MOISTURE AND A FOCUSING MECHANISM OVER THE AREA THROUGH MONDAY AFTERNOON BEFORE DIMINISHING UNDER THE BUILDING RIDGE. SHOULD CONTINUE TO SEE A MOSTLY DIURNAL CONVECTIVE TREND IN THE EXTENDED AS MOISTURE FROM THE GULF ROTATES UP INTO THE AREA UNDER THE SURFACE RIDGE THROUGH DAY 7. EVEN WITH THE HIGH IN PLACE...PLENTY OF LOW LEVEL MOISTURE WILL SUPPORT DIURNAL CONVECTION EACH DAY. FORECAST PRECIPITABLE WATER VALUES STILL SHOWING NEAR 2.0 INCH VALUES THROUGH THE MIDDLE OF NEXT WEEK...AND WITH K-INDEX VALUES IN THE MID TO UPPER 30S...HEAVY RAIN STILL REMAINS A THREAT. WIDESPREAD 1-1.25 INCHES ARE EXPECTED THROUGH SUNDAY AFTERNOON...WITH LOCALLY HEAVIER AMOUNTS ASSOCIATED WITH AREAS OF MODERATE TO STRONG CONVECTION. BY WEDNESDAY...LOW PRESSURE DEEPENING OVER THE CANADIAN MARITIMES WILL DRAG ANOTHER FRONTAL BOUNDARY THROUGH THE MID ATLANTIC STATES...WITH TROUGH EXTENDING INTO NORTH GEORGIA. THE MODELS DO DIFFER A BIT ON JUST HOW FAR SOUTH THIS FRONTAL BOUNDARY MOVES SO WILL CONTINUE WITH DIURNALLY DRIVEN CHANCE POPS THROUGH DAY 7. AS FOR TEMPERATURES...THINGS SHOULD BE A BIT COOLER THIS WEEKEND WITH HI TEMPS IN THE 80S TO LOW 90S DUE TO THE FRONTAL BOUNDARY AND RAIN. TEMPS WILL BEGIN TO REBOUND MONDAY THROUGH WEDNESDAY WITH TEMPS BACK INTO THE MID 90S BY WED/THU. 01 && AVIATION... 06Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR ATLANTA AREA TAF SITES THIS MORNING BUT WILL HAVE TO MONITOR THIS CLOSELY AS PATCHY IFR-MVFR CIGS WILL LIKELY DEVELOP AGAIN THIS MORNING. MAIN CONCERN IS CONVECTIVE COMPLEX OVER TN AND SPREADING SOUTH. MESO-SCALE MODELS AND TIMING TOOL INDICATES AT LEAST MID LEVEL CIGS AND SCT -SHRA'S WILL SPREAD INTO THE ATLANTA AREA AROUND 09-11Z THIS MORNING... BEFORE DISSIPATING BY 14Z. AN ACTIVE TROUGH ALOFT WILL SUPPORT AFTERNOON TSTM DEVELOPMENT...WITH BEST TIMING AT ATL AROUND 19-24Z. MODELS AGREE ON IFR CIGS DEVELOPING EARLY SAT MORNING MOST TAF SITES. OTHERWISE...A SW WIND AT 6-9KTS WILL PREVAIL TODAY //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF -SHRA AND DEVELOPMENT OF MORNING STRATUS. MEDIUM TO HIGH CONFIDENCE ALL OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 72 84 70 / 70 60 60 40 ATLANTA 88 72 84 70 / 70 60 60 40 BLAIRSVILLE 84 69 82 66 / 70 60 60 40 CARTERSVILLE 89 71 85 70 / 70 60 60 40 COLUMBUS 89 73 88 72 / 70 50 60 30 GAINESVILLE 87 72 85 70 / 70 60 60 40 MACON 90 73 89 71 / 70 50 60 30 ROME 89 72 89 72 / 70 60 50 30 PEACHTREE CITY 88 71 85 70 / 70 60 60 40 VIDALIA 90 73 90 74 / 70 40 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Jul 19, 9:25 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 PM EDT THU JUL 19 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 925 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS EVENING. .SYNOPSIS... AN UPPER LEVEL LOW WILL PERSIST OVER SOUTHEAST GEORGIA THROUGH TONIGHT WITH A WEAK SURFACE TROUGH EXTENDING FROM THE CAROLINAS INTO CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...GUSTY WINDS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BEFORE MIDNIGHT. .DISCUSSION... THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA HAS BEGUN TO STABILIZE SOME THIS EVENING AS TEMPERATURES COOL...HOWEVER MARGINAL INSTABILITY REMAINS IN PLACE. ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL POSSIBLE...MAINLY THIS EVENING. ALTHOUGH THE ATMOSPHERE WILL CONTINUE TO STABILIZE SOMEWHAT OVERNIGHT..A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AND SATURDAY... WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 20, 4:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT FRI JUL 20 2012
GAZ007-013-014-200930-
459 AM EDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 530 AM EDT...
AT 456 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEQUOYAH LAKE... AND MOVING SOUTHEAST AT 25
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS NORTHEAST PICKENS...NORTH DAWSON AND SOUTHEAST GILMER
COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JASPER...TALKING ROCK...CARTECAY...SEQUOYAH
LAKE...LAKE TAMARACK...MARBLEHILL...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN AND JUNO. HEAVY DOWNPOURS COULD
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3459 8419 3454 8419 3451 8416 3451 8415
3438 8421 3450 8453 3467 8444
TIME...MOT...LOC 0858Z 294DEG 22KT 3455 8438The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:17 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 43 min |
| Jul 19, 8:54 PM EDT | Special Weather Statement | FFC | Glascock | 66 min |
| Jul 20, 6:01 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 29 min |
| Jul 20, 5:34 PM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Jul 20, 6:18 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jul 20, 6:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.